Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Nov 2, 2020, 8:20 AM EST for Flagler County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 8:20 AM EST (13:20 UTC)
- Expired
- Nov 2, 2020, 4:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS72 KJAX 021320 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 820 AM EST Mon Nov 2 2020 FLZ133-138-022100- /O.NEW.KJAX.WI.Y.0010.201102T1320Z-201102T2100Z/ Coastal St. Johns-Coastal Flagler- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 820 AM EST Mon Nov 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 20 to 25 mph with gusts to around 40 mph. * WHERE...Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
691 WWUS72 KJAX 022045 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 345 PM EST Mon Nov 2 2020 FLZ133-138-022145- /O.EXP.KJAX.WI.Y.0010.000000T0000Z-201102T2100Z/ Coastal St. Johns-Coastal Flagler- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 345 PM EST Mon Nov 2 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... The winds have diminished below advisory levels this afternoon and therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 2, 5:31 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 2, 5:31 AM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
531 AM EST Mon Nov 2 2020
.AVIATION...
[Through 12Z Tuesday]
Unlimited cigs and vsbys will prevail through the period. North
winds are around 10 kts gusting to 15 kts this morning. As a
strong ridge of high pressure builds over the eastern US, winds
will become more northeasterly at around 12-15 knots with gusts
to 20 knots starting around 14-15Z and remaining breezy through
00-03Z Tuesday.
&&
.PREV DISCUSSION [242 AM EST]...
.NEAR TERM [Through Tonight]...
A 1035 mb ridge of high pressure will build over the southern
Mississippi Valley today, pushing a much drier, colder air mass
toward our region. We'll have a cool start to the day with morning
temperatures in the low-mid 40s in SE GA, upper 40s-low 50s in NE
FL. During the daytime, we'll see mostly clear skies and with
breezy winds from the north-northwest at around 10-15 mph gusting
to around 20-25 mph, mostly along the coast. This strong northeast
flow combined with above normal tides from Halloween's full moon
may lead to nuisance flooding along the Atlantic coast and St.
Johns River basin during high tide cycles today. Temperatures
today will only warm to the low 60s in SE GA, mid- upper 60s in NE
FL. Overnight, the ridge will slide eastward and winds will
become calmer, allowing for the coldest temperatures of the fall
so far- dropping into the mid-upper 30s across inland SE GA, low
40s along coastal GA and the Suwannee Valley, and mid-upper 40s
further southwest.
.SHORT TERM [Tuesday Through Wednesday]...
The coldest morning will be Tuesday with interior SE GA ranging
from 35 to 40 degrees, with coastal GA in the mid 40s, with
inland NE FL in the 40 to 45 degree range, with the beaches in the
lower 50s. As we go through the rest of the week the airmass will
start to modify and temperatures will start to slowly increase
day to day. A surface high hugging the Mid Atlantic and NE CONUS
will push off the eastern seaboard midweek with a persistent E/NE
flow persists thru this period. This flow will gradually moisten
the airmass with scattered Atlantic showers returning Thursday
mainly over the coastal counties with isolated to scattered shower
coverage Friday and Friday night, mainly confined to eastern
third of the forecast area. By Thursday and Friday temperatures
will be back in the mid to upper 70s with increased humidity
levels as a mid level trof settles over the region. By Thursday,
lows will be in the lower to mid 50s interior SE GA, upper 50s to
lower 60s interior NE FL, and mid 60s at the coast. Min temps on
Friday morning will be mainly in the 60s with upper 50s near the
Altamaha River Basin.
.LONG TERM [Thursday Through Monday]...
Max temperatures will incrementally increase a degree or two each
day next weekend, becoming seasonably above normal with highs
climbing to upper 70s to lower 80s by Sunday. Over the weekend,
lows will warm inland into the low to mid 60s over inland SE GA
Saturday morning and then 65-70 degrees by Sunday morning while
lows at the the coast remain in the low 70s. Scattered showers and
isolated convection for most of the area on Saturday and Sunday
as mid level shortwave energy approaches the region from the west
and PWATs increase markedly across NE and north central FL with
values increasing between 1.70 and 1.90 inches south of I-10 as
tropical moisture earnestly advects into the state of Florida
lending to an increase of low level instabilty during the
afternoon hours.
.MARINE...
North to northeast winds around 25 knots with frequent gusts to
gale force this morning in the wake of a cold front will continue
into the afternoon. As a ridge of high pressure slides eastward,
winds will begin to slacken to around 15 to 20 knots this
evening, though seas will likely remain elevated into the
overnight hours. High pressure to our north will dominate for the
next several days thereafter with easterly winds around 10 to 15
knots.
Rip Currents: NE FL- High Risk Today, Moderate Tuesday
SE GA- Moderate Risk Today and Tuesday
Coastal Flooding: Our most recent full moon was just 2 days ago on
October 31st, which has already elevated tides slightly. As strong
northeasterly winds build over the region today, areas along the
Atlantic coastline and St. Johns River basin may see nuisance
flooding (around 1-1.5 feet above normally dry ground) during the
next few high tide cycles. Wind speeds will lower this evening as
the ridge continues to move closer to the area and the river basin
isn't as full as our past 2 nor'easter events this fall, so this
nuisance flooding isn't likely to continue for a prolonged period.
.FIRE WEATHER...
A strong high pressure area will build in from the west northwest
today with colder and much drier conditions entering the region.
Breezy northerly winds today leading to high dispersion values
over the area. The high will build just north of the region over
Georgia and the Carolinas on Tuesday with very light surface and
transport winds allowing for much lower dispersion values. Min RH
values will lower between 25-30 percent over inland Southeast
Georgia and Northeast Florida today and Tuesday, but winds will
not be high enough to meet critical thresholds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 37 68 42 74 / 0 0 0 0 0
SSI 62 47 69 53 74 / 0 0 0 0 0
JAX 63 45 70 52 75 / 0 0 0 0 0
SGJ 65 53 71 59 76 / 0 0 0 0 10
GNV 66 44 72 48 76 / 0 0 0 0 0
OCF 69 45 74 52 78 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Gale Warning until 4 PM EST this afternoon for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Nov 2, 8:17 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
817 AM EST MON NOV 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 1 NNE SAINT AUGUSTINE B 29.86N 81.27W
11/02/2020 M40 MPH ST. JOHNS FL MESONET
MESONET STATION SAUF1 1 NNE SAINT AUGUSTINE
BEACH.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:25 AM EST | Coastal Flood Statement | JAX | Duval, Flagler, Nassau | 36 hr |
| Nov 2, 2:25 AM EST | Rip Current Statement | JAX | Duval, Flagler, Nassau | 23 hr |
| Nov 2, 3:41 PM EST | Small Craft Advisory | JAX | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.